Alert archive / Iowa / Severe Thunderstorm Warnings in 2013
Severe Thunderstorm Warning 91, NWS Des Moines, IA
NWS Des Moines, IA issued this severe thunderstorm warning at May 28, 2013, 7:17 PM CDT for Decatur County, Ringgold County, Iowa. It was in force for 43 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- May 28, 2013, 7:17 PM CDT (00:17 UTC)
- Expired
- May 28, 2013, 8:00 PM CDT
- In force
- 43 min
- Issued by
- NWS Des Moines, IA
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
Counties Decatur County, IA, Ringgold County, IA
The radar
The Des Moines radar (KDMX), 125 km from the middle of the area, began a volume at 00:19 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| May 28, 2:23 PM CDT | Tornado Watch | SPC | 8 hr |
The nearest sounding before it
Omaha, NE (KOAX), launched 00:00Z, 0.3 hours before the alert went out and 204 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2290 m above ground
- 0-6 km bulk shear
- 28 kt
- 0-1 km storm-relative helicity
- 76 m²/s²
- 0-3 km storm-relative helicity
- 98 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- -0.0
The text
As transmitted, in the capitals the NWS used until 2016.
400
WUUS53 KDMX 290017
SVRDMX
IAC053-159-290100-
/O.NEW.KDMX.SV.W.0091.130529T0017Z-130529T0100Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE DES MOINES IA
717 PM CDT TUE MAY 28 2013
THE NATIONAL WEATHER SERVICE IN DES MOINES HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
SOUTHERN DECATUR COUNTY IN SOUTH CENTRAL IOWA...
SOUTHERN RINGGOLD COUNTY IN SOUTH CENTRAL IOWA...
* UNTIL 800 PM CDT
* AT 714 PM CDT...A LINE OF SEVERE THUNDERSTORMS WAS LOCATED ALONG A
LINE EXTENDING FROM 6 MILES EAST OF MOUNT AYR TO 9 MILES EAST OF
GRANT CITY...AND MOVING EAST AT 35 MPH.
HAZARD...QUARTER SIZE HAIL AND 60 MPH WIND GUSTS.
SOURCE...RADAR INDICATED.
IMPACT...HAIL DAMAGE TO VEHICLES AND CROPS IS EXPECTED. EXPECT WIND
DAMAGE TO ROOFS...SIDING AND TREES.
* LOCATIONS IMPACTED INCLUDE...
LAMONI...LEON...KELLERTON...LAMONI AIRPORT...DECATUR CITY...DAVIS
CITY AND PLEASANTON.
THIS INCLUDES INTERSTATE 35 BETWEEN MILE MARKERS 1 AND 17.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
A TORNADO WATCH REMAINS IN EFFECT FOR THE WARNED AREA. TORNADOES CAN
DEVELOP QUICKLY FROM SEVERE THUNDERSTORMS. ALTHOUGH ONE IS NOT
IMMEDIATELY LIKELY...IF A TORNADO IS SPOTTED...ACT QUICKLY AND MOVE
TO A PLACE OF SAFETY INSIDE A STURDY STRUCTURE...SUCH AS A BASEMENT
OR SMALL INTERIOR ROOM.
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
TORRENTIAL RAINFALL IS OCCURRING WITH THESE STORMS...AND MAY LEAD TO
FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS!
&&
LAT...LON 4057 9447 4071 9447 4082 9356 4080 9355
4057 9365 4056 9425 4056 9446
TIME...MOT...LOC 0017Z 263DEG 33KT 4070 9409 4051 9421
HAIL...1.00IN
WIND...60MPH
$$
SMALL2 follow-up statements
790
WWUS53 KDMX 290044
SVSDMX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE DES MOINES IA
744 PM CDT TUE MAY 28 2013
IAC053-159-290100-
/O.CON.KDMX.SV.W.0091.000000T0000Z-130529T0100Z/
RINGGOLD IA-DECATUR IA-
744 PM CDT TUE MAY 28 2013
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR SOUTHERN
DECATUR AND SOUTHEASTERN RINGGOLD COUNTIES UNTIL 800 PM CDT...
AT 742 PM CDT...A LINE OF SEVERE THUNDERSTORMS WAS LOCATED ALONG A
LINE EXTENDING FROM LEON TO 9 MILES SOUTHEAST OF LAMONI...AND MOVING
EAST AT 50 MPH.
HAZARD...QUARTER SIZE HAIL AND 60 MPH WIND GUSTS.
SOURCE...RADAR INDICATED.
IMPACT...HAIL DAMAGE TO VEHICLES AND CROPS IS EXPECTED. EXPECT WIND
DAMAGE TO ROOFS...SIDING AND TREES.
LOCATIONS IMPACTED INCLUDE...
PLEASANTON.
THIS INCLUDES INTERSTATE 35 BETWEEN MILE MARKERS 1 AND 14.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
A TORNADO WATCH REMAINS IN EFFECT FOR THE WARNED AREA. TORNADOES CAN
DEVELOP QUICKLY FROM SEVERE THUNDERSTORMS. ALTHOUGH ONE IS NOT
IMMEDIATELY LIKELY...IF A TORNADO IS SPOTTED...ACT QUICKLY AND MOVE
TO A PLACE OF SAFETY INSIDE A STURDY STRUCTURE...SUCH AS A BASEMENT
OR SMALL INTERIOR ROOM.
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
TORRENTIAL RAINFALL IS OCCURRING WITH THESE STORMS...AND MAY LEAD TO
FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS!
&&
LAT...LON 4067 9424 4082 9356 4080 9355 4057 9365
4057 9437
TIME...MOT...LOC 0044Z 267DEG 43KT 4070 9369 4051 9381
HAIL...1.00IN
WIND...60MPH
$$
SMALL359
WWUS53 KDMX 290059
SVSDMX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE DES MOINES IA
759 PM CDT TUE MAY 28 2013
IAC053-159-290106-
/O.EXP.KDMX.SV.W.0091.000000T0000Z-130529T0100Z/
RINGGOLD IA-DECATUR IA-
759 PM CDT TUE MAY 28 2013
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHERN DECATUR AND
SOUTHEASTERN RINGGOLD COUNTIES WILL EXPIRE AT 800 PM CDT...
THE LINE OF STORMS WHICH PROMPTED THE WARNING HAS WEAKENED AND MOVED
OUT OF THE WARNED AREA. HOWEVER TORRENTIAL POTENTIALLY FLOODING
RAINS ARE STILL POSSIBLE WITH THESE THUNDERSTORMS. A FLASH FLOOD
WATCH REMAINS IN EFFECT.
IN ADDITION...STRONG THUNDERSTORMS MAY REDEVELOP...AND A TORNADO
WATCH REMAINS IN EFFECT UNTIL 1000 PM.
TO REPORT SEVERE WEATHER...CONTACT YOUR NEAREST LAW ENFORCEMENT
AGENCY. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE
IN DES MOINES.
LAT...LON 4067 9424 4082 9356 4080 9355 4057 9365
4057 9437
TIME...MOT...LOC 0056Z 267DEG 43KT 4071 9350 4052 9362
$$
SMALLWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Des Moines, IA wrote its last area forecast discussion before this severe thunderstorm warning went out at May 28, 6:47 PM CDT, 30 minutes earlier.
Area forecast discussion, May 28, 6:47 PM CDT, 30 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE DES MOINES IA 647 PM CDT TUE MAY 28 2013 ...UPDATED AVIATION DISCUSSION... .SHORT TERM.../TONIGHT /... ISSUED AT 358 PM CDT TUE MAY 28 2013 FORECAST FOR TONIGHT IS LARGELY PREDICATED ON CONVECTIVE EVOLUTION...WHICH IS UNFORTUNATELY AMBIGUOUS AND OF SOMEWHAT LOW CONFIDENCE. CURRENTLY STORMS ARE DEVELOPING RAPIDLY ALONG A BOUNDARY SOUTH OF INTERSTATE 80 WHERE SEVERE WEATHER AND LOCALLY HEAVY RAIN ARE LIKELY. FURTHER NORTH INSTABILITY HAS BEEN INCREASING THIS AFTERNOON...DESPITE BEING HAMPERED BY PERSISTENT CLOUDS...BUT THE FLOW IS MORE NEBULOUS WITH A LACK OF FORCING MECHANISM. EXPECT THAT STORMS WILL BE LARGELY CONFINED TO OUR SOUTH THROUGH THIS EVENING...BUT AFTERWARD AS SEVERAL SUBTLE MID-LEVEL FEATURES UPSTREAM OVER THE HIGH PLAINS APPROACH...SHORT RANGE MODELS SHOW A TREMENDOUS AMOUNT OF DISAGREEMENT AS TO WHETHER ADDITIONAL STORMS WILL DEVELOP OR NOT. IT DOES APPEAR PROBABLE THAT LARGE SCALE FORCING ASSOCIATED WITH ONE OR MORE OF THESE FEATURES COULD AFFECT THE REMAINDER OF OUR CWA...AND WITH STEERING FLOW TURNING TO MORE SOUTHWESTERLY EXPECT THAT ACTIVITY ACROSS SOUTHERN IOWA/NORTHERN MISSOURI COULD ADVECT NORTHWARD AS WELL. ON THE OTHER HAND...IF THE STORMS IN THE SOUTH THIS EVENING PROPAGATE OR SEND AN OUTFLOW BOUNDARY SOUTHWARD THEN IT COULD CHOKE THINGS OFF IN THAT DIRECTION AND STABILIZE THE REGION...MITIGATING ADDITIONAL DEVELOPMENT OVERNIGHT. GIVEN THE INHERENT UNCERTAINTY IN SUCH A SCENARIO HAVE OPTED FOR BROAD SLIGHT CHANCE TO CHANCE POPS OVERNIGHT...SLOWLY SPREADING NORTHWARD...BUT ANTICIPATE THAT THESE WILL NEED TO BE UPDATED BASED ON SHORT TERM OBSERVATIONAL TRENDS AS THE EVENING PROGRESSES. OUTSIDE OF THE CONVECTIVE POTENTIAL...WHICH WILL ALSO EFFECT CLOUD COVER AND OTHER FORECAST PARAMETERS...THERE IS SOME POTENTIAL FOR ADDITIONAL FOG DEVELOPMENT OVERNIGHT. HOWEVER...HAVE NOT INCLUDED IT IN THE FORECAST AT THIS TIME AS CONFIDENCE IN DENSE FOG IS LOW. IF STORMS REMAIN CONFINED TO THE SOUTH THIS EVENING AND SKIES MANAGE TO LARGELY CLEAR OVERNIGHT THEN IT COULD BECOME MORE OF A CONCERN. .LONG TERM.../WEDNESDAY THROUGH TUESDAY/... ISSUED AT 358 PM CDT TUE MAY 28 2013 ACTIVE WEATHER PATTERN TO CONTINUE THROUGH THE END OF THE WEEK...WITH A POTENTIAL BREAK IN THE PRECIPITATION CHANCES TOWARD THE WEEKEND INTO EARLY NEXT WEEK. CONCERNS CONTINUE TO CENTER AROUND THUNDERSTORM CHANCES...HEAVY RAINFALL...AND POTENTIAL FOR SEVERE WEATHER WEDNESDAY INTO THURSDAY. SHORTWAVE TROUGH LIFTING NORTHWARD THROUGH THE STATE WEDNESDAY MORNING...WITH CONTINUED MOISTURE STREAMING NORTHWARD INTO THE STATE. STORM MOTIONS BECOME SIMILAR ARE SLOWER WITH MUCH OF THE STATE IN THE WARM SECTOR FOR WEDNESDAY INTO THURSDAY AS THE WARM FRONT STRETCHED ACROSS THE STATE TODAY LIFTS NORTHWARD. ACTIVITY POSSIBLE THROUGHOUT THE DAY WEDNESDAY...WITH HEAVY RAIN STILL A THREAT DUE TO SLOW STORM MOTIONS...POSSIBILITY OF TRAINING STORMS AND DEEP WARM CLOUD DEPTHS. GREATEST THREAT FOR ADDITIONAL FLASH FLOODING AND HEAVY RAINFALL COMES WEDNESDAY NIGHT INTO THURSDAY...AS THE MAIN UPPER LOW BEGINS TO LIFT OUT OF THE ROCKIES AND INTO THE NORTH CENTRAL PLAINS. STORM MOTION BECOMES MORE PARALLEL TO THE FRONT INCREASING THE THREAT FOR TRAINING STORMS...WITH CONTINUED SLOW STORM MOTIONS. OVERALL PRECIPITATION AMOUNTS FORECAST FOR TONIGHT THROUGH FRIDAY SUGGESTS WIDESPREAD 1 TO 3 INCHES OF PRECIPITATION ACROSS THE CWA...WITH HIGHER AMOUNTS POSSIBLE BENEATH THE STRONGER THUNDERSTORMS. WEDNESDAY INTO THURSDAY ALSO LOOK LIKE INCREASING CHANCES FOR SEVERE WEATHER EACH DAY...WITH STRONGER ENERGY LIFTING NORTHWARD THROUGH THE CWA ASSOCIATED WITH THE UPPER LOW OFF TO THE WEST/NORTHWEST. DECENT SHEAR WITH INSTABILITY ANTICIPATED. STORM SYSTEM FINALLY BEGINS TO PROGRESS THROUGH THE REGION FRIDAY INTO SATURDAY...WITH SOME LINGERING CHANCES FOR PRECIPITATION. HOWEVER OVERALL THREAT OF FLASH FLOODING AND SEVERE WEATHER BEGINS TO DECREASE WITH MAINLY LIGHT RAIN CHANCES POSSIBLE. DRY CONDITIONS ARE THEN EXPECTED INTO SUNDAY AND MONDAY. MODELS THEN DIVERGE ON SOLUTIONS TOWARD THE MIDDLE OF NEXT WEEK...WITH THE EC BRINGING ANOTHER UPPER LOW ACROSS THE NORTHERN PLAINS. THIS COULD BRING SOME CHANCES FOR PRECIPITATION TO THE REGION. HOWEVER THE GFS IS WEAKER WITH THE SYSTEM MOVING THROUGH THE NORTHERN PLAINS...THUS KEEPING ANY PRECIP CHANCES FURTHER NORTH OF THE CWA. OVERALL TEMPERATURES LOOKING WARMER THROUGH THE NEXT FEW DAYS...AND THEN COOLER AGAIN TOWARD THE WEEKEND INTO EARLY NEXT WEEK. && .AVIATION...29/00Z ISSUED AT 646 PM CDT TUE MAY 28 2013 ONGOING CONVECTION LOOKS TO MAINLY AFFECT OTM AND POSSIBLY DSM THROUGH THE REMAINDER OF THE EVENING. HEAVY RAIN WILL AFFECT OTM OVER THE NEXT 2 TO 4 HOURS AND VIS AND CIGS WILL VARY FROM MVFR TO IFR. FURTHER NORTH...MAY SEE FOG DEVELOP OVERNIGHT AND BRING MVFR VIS TO FOD/ALO/MCW INTO WEDNESDAY MORNING. VERY STRONG SOUTH WINDS WILL DEVELOP LATE WEDNESDAY MORNING AND INTO THE AFTERNOON HOURS. TIMING OF ADDITION CONVECTION LOOKS MORE LIKELY DURING THE AFTERNOON WEDNESDAY AND CUT BACK ON MENTION UNTIL THE LAST 6 HOURS. && .HYDROLOGY... ISSUED AT 358 PM CDT TUE MAY 28 2013 THUNDERSTORMS WILL IMPACT PARTS OF OUR SOUTHERN AND SOUTHEASTERN COUNTIES THROUGH THIS EVENING AND INTO TONIGHT. GIVEN THAT THE ENVIRONMENT CONTINUES TO BE FAVORABLE FOR LOCALLY HEAVY RAINFALL FROM THESE STORMS...AND THAT SOILS ARE ALREADY SATURATED WITH RIVER AND AREAL FLOODING ONGOING...IT WILL NOT TAKE MUCH FOR ADDITIONAL FLASH FLOODING ACROSS MOST OF THIS AREA. THEREFORE HAVE ISSUED A FLASH FLOOD WATCH RUNNING THROUGH TONIGHT. && .DMX WATCHES/WARNINGS/ADVISORIES... FLASH FLOOD WATCH THROUGH WEDNESDAY MORNING FOR ADAMS-APPANOOSE- CLARKE-DAVIS-DECATUR-JASPER-LUCAS-MADISON-MAHASKA-MARION-MONROE- POWESHIEK-RINGGOLD-TAYLOR-UNION-WAPELLO-WARREN-WAYNE. && SHORT TERM...LEE LONG TERM...BEERENDS AVIATION...PODRAZIK HYDROLOGY...LEE/ZOGG
Hazardous weather outlook, May 28, 4:13 PM CDT, 3 hours 4 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE DES MOINES IA 413 PM CDT TUE MAY 28 2013 IAZ004>007-015>017-023>028-033>039-044>050-057>060-070-071-292115- EMMET-KOSSUTH-WINNEBAGO-WORTH-PALO ALTO-HANCOCK-CERRO GORDO- POCAHONTAS-HUMBOLDT-WRIGHT-FRANKLIN-BUTLER-BREMER-SAC-CALHOUN- WEBSTER-HAMILTON-HARDIN-GRUNDY-BLACK HAWK-CRAWFORD-CARROLL-GREENE- BOONE-STORY-MARSHALL-TAMA-AUDUBON-GUTHRIE-DALLAS-POLK-CASS-ADAIR- 413 PM CDT TUE MAY 28 2013 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL IOWA. .DAY ONE...TONIGHT SCATTERED STRONG THUNDERSTORMS WILL AGAIN BE POSSIBLE OVER THE AREA LATER THIS EVENING AND OVERNIGHT. A FEW STORMS COULD BE SEVERE AND WILL ALSO BE CAPABLE OF PRODUCING LOCALLY HEAVY RAIN AND FLOODING. NUMEROUS RIVER FLOOD WARNINGS ARE IN EFFECT. PLEASE REFER TO THE NATIONAL WEATHER SERVICE WEBSITE AT WEATHER.GOV/DESMOINES FOR FURTHER DETAILS. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY THUNDERSTORM CHANCES WILL PERSIST INTO SATURDAY. THE THREAT FOR HEAVY RAINFALL...POSSIBLY LEADING TO FLASH FLOODING OR AREAL FLOODING...WILL REMAIN THROUGH FRIDAY. SEVERE WEATHER WILL ALSO BE POSSIBLE WEDNESDAY AND THURSDAY. NUMEROUS RIVER FLOOD WARNINGS ARE IN EFFECT. PLEASE REFER TO THE NATIONAL WEATHER SERVICE WEBSITE AT WEATHER.GOV/DESMOINES FOR FURTHER DETAILS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED AT TIMES THROUGH THIS WEEK. IAZ061-062-072>075-081>086-092>097-292115- JASPER-POWESHIEK-MADISON-WARREN-MARION-MAHASKA-ADAMS-UNION-CLARKE- LUCAS-MONROE-WAPELLO-TAYLOR-RINGGOLD-DECATUR-WAYNE-APPANOOSE-DAVIS- 413 PM CDT TUE MAY 28 2013 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL IOWA. .DAY ONE...TONIGHT SCATTERED TO NUMEROUS THUNDERSTORMS ARE FORECAST INTO TONIGHT. SOME STORMS WILL BE SEVERE...WITH LARGE HAIL THE PRIMARY THREAT BUT DAMAGING WINDS AND TORNADOES ARE ALSO POSSIBLE. THE STORMS WILL ALSO PRODUCE LOCALLY HEAVY RAINFALL LEADING TO ADDITIONAL FLASH FLOODING. A FLASH FLOOD WATCH AND NUMEROUS RIVER FLOOD WARNINGS ARE IN EFFECT. PLEASE REFER TO THE NATIONAL WEATHER SERVICE WEBSITE AT WEATHER.GOV/DESMOINES FOR FURTHER DETAILS. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY THUNDERSTORM CHANCES WILL PERSIST INTO SATURDAY. THE THREAT FOR HEAVY RAINFALL...POSSIBLY LEADING TO FLASH FLOODING OR AREAL FLOODING...WILL REMAIN THROUGH FRIDAY. SEVERE WEATHER WILL ALSO BE POSSIBLE WEDNESDAY INTO THURSDAY. NUMEROUS RIVER FLOOD WARNINGS ARE IN EFFECT. PLEASE REFER TO THE NATIONAL WEATHER SERVICE WEBSITE AT WEATHER.GOV/DESMOINES FOR FURTHER DETAILS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED TONIGHT...AND AGAIN AT TIMES THROUGH THIS WEEK. MJB
In the hours before
Local storm report, May 28, 5:43 PM CDT, 1 hour 34 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DES MOINES IA
543 PM CDT TUE MAY 28 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0538 PM FLASH FLOOD E LOVILIA 41.14N 92.90W
05/28/2013 MONROE IA LAW ENFORCEMENT
GRAVEL BEGINNING TO WASH AWAY A PORTION OF E 19TH ST/115
TRAIL AND A SIGNIFICANT AMOUNT OF STANDING WATER AT WEST
14TH AND SOUTH F IN LOVILIA.
&&
BEERENDSLocal storm report, May 28, 5:58 PM CDT, 1 hour 19 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DES MOINES IA
558 PM CDT TUE MAY 28 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0530 PM FUNNEL CLOUD 3 SE TINGLEY 40.82N 94.15W
05/28/2013 RINGGOLD IA TRAINED SPOTTER
&&
BEERENDSLocal storm report, May 28, 6:07 PM CDT, 1 hour 10 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DES MOINES IA
607 PM CDT TUE MAY 28 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0605 PM HAIL CRESTON 41.06N 94.36W
05/28/2013 E1.00 INCH UNION IA FIRE DEPT/RESCUE
&&
BEERENDSLocal storm report, May 28, 6:11 PM CDT, 1 hour 6 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DES MOINES IA
611 PM CDT TUE MAY 28 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0608 PM HAIL CRESTON 41.06N 94.36W
05/28/2013 E1.50 INCH UNION IA FIRE DEPT/RESCUE
&&
BEERENDSLocal storm report, May 28, 6:37 PM CDT, 40 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DES MOINES IA
637 PM CDT TUE MAY 28 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0607 PM HAIL 4 NNW CRESTON AIRPORT 41.07N 94.38W
05/28/2013 M1.00 INCH UNION IA TRAINED SPOTTER
&&Local storm report, May 28, 7:02 PM CDT, 15 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DES MOINES IA
702 PM CDT TUE MAY 28 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0655 PM HAIL WINTERSET 41.34N 94.02W
05/28/2013 E1.00 INCH MADISON IA PUBLIC
LASTED FOR LESS THAN TWO MINUTES.
&&
SKOWThe office that day
Everything else NWS Des Moines, IA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 28, 7:00 PM CDT | Flash Flood Warning | DMX | Wapello | 6 hr |
| May 28, 7:32 PM CDT | Flash Flood Warning | DMX | Appanoose, Davis, Decatur, Ringgold, Taylor, Wayne | 6 hr |
| May 28, 7:49 PM CDT | River Flood Warning | DMX | Davis, Wapello | 71 hr |
| May 28, 8:37 PM CDT | Severe Thunderstorm Warning | DMX | Appanoose, Davis | 53 min |
| May 28, 9:21 PM CDT | River Flood Warning | DMX | Mahaska, Wapello | 71 hr |
| May 28, 9:21 PM CDT | River Flood Warning | DMX | Mahaska, Marion | 36 hr |
| May 29, 12:27 AM CDT | Areal Flood Warning | DMX | Appanoose, Lucas, Mahaska, Monroe, Wapello, Wayne | 8 hr |
| May 29, 12:36 AM CDT | Areal Flood Warning | DMX | Wapello | 8 hr |
| May 29, 5:01 AM CDT | River Flood Warning | DMX | Lucas, Wayne | 41 hr |
| May 29, 11:01 AM CDT | Flash Flood Watch | DMX | Adair, Adams, Appanoose, Audubon, Black Hawk, Boone and 45 more | 56 hr |
| May 29, 11:11 AM CDT | Severe Thunderstorm Warning | DMX | Greene, Guthrie | 34 min |
| May 29, 11:34 AM CDT | Severe Thunderstorm Warning | DMX | Boone, Webster | 26 min |
| May 29, 12:51 PM CDT | Severe Thunderstorm Warning | DMX | Hamilton, Hardin, Story | 24 min |
| May 29, 1:57 PM CDT | Severe Thunderstorm Warning | DMX | Dallas, Madison | 33 min |
| May 29, 2:24 PM CDT | Flash Flood Warning | DMX | Butler, Franklin, Grundy, Hardin | 6 hr |
| May 29, 2:26 PM CDT | Severe Thunderstorm Warning | DMX | Dallas, Polk | 34 min |
| May 29, 2:36 PM CDT | Severe Thunderstorm Warning | DMX | Hardin, Marshall, Story | 39 min |
| May 29, 2:52 PM CDT | Flash Flood Warning | DMX | Adair, Dallas, Madison | 6 hr |
| May 29, 2:55 PM CDT | Severe Thunderstorm Warning | DMX | Jasper, Polk, Story | 35 min |
| May 29, 2:58 PM CDT | Severe Thunderstorm Warning | DMX | Audubon, Cass | 32 min |
| May 29, 3:25 PM CDT | Severe Thunderstorm Warning | DMX | Jasper, Marshall, Polk, Story | 65 min |
| May 29, 3:28 PM CDT | Severe Thunderstorm Warning | DMX | Black Hawk, Grundy | 62 min |
| May 29, 3:30 PM CDT | Flash Flood Warning | DMX | Grundy, Hardin, Jasper, Marshall, Polk, Story | 6 hr |
| May 29, 3:54 PM CDT | Severe Thunderstorm Warning | DMX | Grundy, Hardin, Marshall, Tama | 51 min |
| May 29, 4:01 PM CDT | Severe Thunderstorm Warning | DMX | Jasper, Marshall, Poweshiek, Tama | 59 min |
| May 29, 4:13 PM CDT | Flash Flood Warning | DMX | Polk | 3 hr |
| May 29, 4:16 PM CDT | Flash Flood Warning | DMX | Audubon, Cass, Guthrie | 6 hr |
| May 29, 4:16 PM CDT | Severe Thunderstorm Warning | DMX | Black Hawk, Bremer, Butler, Grundy | 44 min |
| May 29, 4:20 PM CDT | Severe Thunderstorm Warning | DMX | Audubon, Carroll, Greene, Guthrie | 40 min |
| May 29, 4:27 PM CDT | Flash Flood Warning | DMX | Black Hawk, Bremer, Poweshiek, Tama | 6 hr |
| May 29, 5:00 PM CDT | Severe Thunderstorm Warning | DMX | Black Hawk, Bremer, Poweshiek, Tama | 45 min |
| May 29, 6:55 PM CDT | Areal Flood Warning | DMX | Polk | 12 hr |
| May 29, 6:56 PM CDT | Severe Thunderstorm Warning | DMX | Black Hawk, Bremer, Butler, Grundy | 34 min |
Nearby
Severe Thunderstorm Warnings in Iowa, 2013Every severe thunderstorm warning in 2013
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.